The Diabetes Forum Support Community For Diabetics Online banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
My numbers have been reasonable for years now, however I have to take Lasix now and after checking after meals the numbers are far higher than what they usually were. The resting numbers seem to be pretty close to what I expect to see, but after the meals the number is way higher. On line I see that is a consequence of taking a diuretic and Lasix is one that raises your numbers. So how do people find a way to maintain a lower number? From what I see of heart medications the type of diuretic Lasix is may be the best choice even though your numbers are raised. Any thoughts on this?
 

·
Super Moderator
Joined
·
9,876 Posts
I have had no personal experience of using diuretics, so my advice would be to discuss this with your doctor if you haven’t already. I’m assuming the prescribing physician is aware of all your medications, if not, that should be part of the discussion too.

Reducing carbs in your diet, if you are eating many could help with you after meal numbers. You should watch your BG levels, especially if taking any meds that reduce BG, they may have to be adjusted. And again with the disclaimer to talk to your doctor.
 

·
Super Moderator
Joined
·
1,998 Posts
Welcome to the forum, Larry!

Unlike mbuster, I do take a diuretic but I was taking it long before I decided to manage my blood glucose levels, so I can't really say what effect the diuretic had on them. I do know there are medications for other conditions that have a track record of raising BG levels. For most of those there is another medication (or sometimes even another brand of the generic) that affects BG less. Definitely talk with your pharmacist or doctor.
 
1 - 3 of 3 Posts
Top